Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 15, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Oct 3, 2009, 2:28 PM MST. It took effect at Oct 4, 2009, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2009, 2:28 PM MST (21:28 UTC)
- In effect from
- Oct 4, 2009, 12:00 PM MST
- Expired
- Oct 4, 2009, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 032128 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST SAT OCT 3 2009 AZZ019-030-040530- /O.NEW.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 228 PM MST SAT OCT 3 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. THE TAIL END OF A STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN EXTENDING INTO NORTHERN ARIZONA WILL RESULT IN A WINDY SUNDAY ACROSS THE EAST CENTRAL MOUNTAINS OF ARIZONA...INCLUDING NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH SUNDAY MORNING TO INCREASE TO 25 TO 35 MPH BY NOON...AND PERSIST INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH ARE POSSIBLE DURING THE AFTERNOON HOURS. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET BUT WILL REMAIN BREEZY THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS75 KTWC 040421 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 921 PM MST SAT OCT 3 2009 AZZ019-030-041300- /O.CON.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 921 PM MST SAT OCT 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL RESULT IN WINDY CONDITIONS SUNDAY ACROSS THE EAST CENTRAL MOUNTAINS OF ARIZONA...INCLUDING NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH SUNDAY MORNING TO INCREASE TO 25 TO 35 MPH BY NOON...AND PERSIST INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH ARE POSSIBLE SUNDAY AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET BUT WILL REMAIN BREEZY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KTWC 040914 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 214 AM MST SUN OCT 4 2009 AZZ019-030-041900- /O.CON.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 214 AM MST SUN OCT 4 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH EARLY THIS MORNING TO INCREASE TO 25 TO 35 MPH BY NOON...AND PERSIST INTO THE EARLY EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET...BUT WILL REMAIN BREEZY TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KTWC 041809 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1109 AM MST SUN OCT 4 2009 AZZ019-030-050200- /O.CON.KTWC.WI.Y.0015.091004T1900Z-091005T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 1109 AM MST SUN OCT 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. AN UPPER-LEVEL LOW PRESSURE AREA OVER THE GREAT BASIN HAS ALREADY RESULTED IN STRONG AND GUSTY WINDS ACROSS ALL OF NORTHERN ARIZONA LATE THIS MORNING. EXPECT THIS FEATURE TO PRODUCE SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH THIS AFTERNOON ACROSS THE EAST CENTRAL MOUNTAINS OF ARIZONA...INCLUDING NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES. LOCALIZED AREAS IN THE HIGHER TERRAIN THAT ARE FAVORABLE FOR A SOUTHWEST WIND CAN SEE STRONGER SUSTAINED WINDS WITH WIND GUSTS TO 55 MPH. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET...BUT WILL REMAIN BREEZY TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KTWC 050206 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 706 PM MST SUN OCT 4 2009 AZZ019-030-050315- /O.EXP.KTWC.WI.Y.0015.000000T0000Z-091005T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 706 PM MST SUN OCT 4 2009 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE BEGUN TO DIMINISH ACROSS NORTHERN GREENLEE AND NORTHERN GRAHAM COUNTIES THIS EVENING. THUS THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN ALLOWED TO EXPIRES. HOWEVER...BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS THE AREA THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:22 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 3, 9:22 AM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 922 AM MST SAT OCT 3 2009 .SYNOPSIS...AN INCREASE IN MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM OLAF WILL BRING MOSTLY CLOUDY SKIES TO SOUTHEAST ARIZONA THIS WEEKEND...ALONG WITH SCATTERED RAIN SHOWERS ESPECIALLY SOUTH AND EAST OF TUSCON. EXPECT AFTERNOON TEMPERATURES TO FALL BELOW NORMAL THROUGH THE WEEKEND AND MOST OF NEXT WEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE BULK OF CLOUDINESS ASSOCIATED WITH TROPICAL DEPRESSION OLAF OVER THE SOUTH CENTRAL BAJA PENINSULA AND THE GULF OF CALIFORNIA. VISIBLE SATELLITE IMAGERY ALSO SHOWS THE NORTHERN EXTENT OF THESE CLOUDS IS GENERALLY SOUTH OF A LINE FROM HANNAGAN MEADOW IN NORTHERN GREENLEE COUNTY TO FORT THOMAS IN GRAHAM COUNTY TO ORO VALLEY IN NORTHEASTERN PIMA COUNTY TO SELLS IN SOUTH CENTRAL PIMA COUNTY. RADAR MOSAIC IS CURRENTLY DETECTING SHOWERS MOVING EASTWARD ACROSS MAINLY EASTERN PORTIONS OF MY FORECAST AREA...WITH THE BULK OF THE ACTIVITY OVER EASTERN SANTA CRUZ AND COCHISE COUNTIES...WITH SOME ISOLATE ACTIVITY OVER CENTRAL AND EASTERN PIMA COUNTY AND SRN GRAHAM AND GREENLEE. BASED ON RADAR TRENDS THE INHERITED POP FORECAST FOR TODAY STILL LOOKS GOOD...SO NO CHANGES ARE PLANNED AT THIS TIME. AS OF 16Z (9 AM MST)...TEMPERATURES RANGE FROM THE LOWER 50S TO THE MID 60S WITH THE TUCSON INTL AIRPORT REPORTING A TEMP OF 65 DEGS. EXPECTING THE CLOUDINESS TO CONTINUE MOVING TO THE EAST...SO INHERITED HIGHS SEEM OK AT THIS TIME...BUT WILL CONTINUE TO MONITOR AND WILL MAKE ADJUSTMENTS TO THE AFTERNOON HIGHS IF WARRANTED. && .AVIATION...CLOUDY SKIES WITH AREAS OF RAIN ACROSS SE AZ THROUGH THE MORNING...CLOUD DECKS GENERALLY 5-8K FT AGL WITH SOME AREAS WITH CIGS OF 1-3K FT AGL. BKN-OVC CLOUDS THIS AFTERNOON WITH BASES 7-10K FT AGL. SCATTERED TSRA/SHRA MAINLY FROM KTUS VICINITY SWD/EWD OBSCURING HIGHER TERRAIN THROUGH THE DAY. SURFACE WINDS SELY-SWLY 5-15 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL BRING SOME TROPICAL MOISTURE ACROSS SOUTHEAST ARIZONA THIS WEEKEND. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS STARTING TODAY AND CONTINUING INTO SUNDAY...WITH THE BEST CHANCE FOR WETTING RAINS OVER THE FAR SOUTHEAST PORTION OF THE STATE. BREEZY TO WINDY CONDITIONS ALSO ON TAP SUNDAY. STILL A SLIGHT CHANCE OF SHOWERS ACROSS THE EASTERN HIGHER TERRAIN MONDAY...OTHERWISE DRY CONDITIONS TUESDAY AND WEDNESDAY WITH SOME AFTERNOON BREEZES AND BELOW NORMAL DAYTIME TEMPERATURES. && .PREV DISCUSSION...UPPER LOW IS CURRENTLY OVER WASHINGTON STATE WITH ASSOCIATED TROUGH EXTENDING SOUTH TO NRN BAJA. TD OLAF IS JUST SOUTHWEST OF THE BAJA SPUR. MOISTURE...MOSTLY MID-LEVEL IN NATURE IS STREAMING NORTHEAST FROM THE TROPICAL SYSTEM IN RESPONSE TO APPROACHING TROUGH. MID-LEVEL BOUNDARY OVER SOUTHEAST ARIZONA SHOWS UP NICELY ON POTENTIAL TEMP ANALYSIS. TROPICAL MOISTURE MOVING OVER THIS BOUNDARY HAS FOCUSED PRECIP FROM ORGAN PIPE-SELLS-ORO VALLEY-SAFFORD LINE. PORTIONS OF ORO VALLEY HAVE SEEN UP TO 0.40 INCHES AND MT. LEMMON SHOWS 0.60 INCHES. VERY DRY LOW-LEVEL ATMOSPHERE REMAINS IN PLACE AND ATMOSPHERE HAS BEEN MOISTENED FROM THE TOP DOWN MAKING PRECIP COVERAGE AND AMOUNTS VERY TRICKY. MODELS HAVE BEEN VIRTUALLY USELESS FOR OVERNIGHT PRECIP...AS NONE SHOW ANY PRECIP OUTSIDE OF COCHISE COUNTY. ALTHOUGH...06Z GFS SEEMS TO HAVE AT LEAST SLIGHTLY PICKED UP ON CURRENT MOISTURE. HAVE RAISED POPS OVER ALL BUT WESTERN PIMA COUNTY FOR THE TODAY PERIOD AND WENT LIKELY IN COCHISE COUNTY AND OVER MOUNTAIN LOCATIONS. BIG SLUG OF MOISTURE CURRENTLY SHOWS UP ON THE SOUTHERN EDGE OF THE YUMA RADAR AND FEEL THIS WILL TRANSITION INTO COCHISE COUNTY TOWARDS MORNING AND CONTINUE THROUGH MUCH OF THE DAY. WOULD NOT BE SURPRISED TO SEE SOME HEALTHY RAINFALL AMOUNTS OVER SOUTHERN COCHISE COUNTY...MAYBE AN INCH OR MORE. DRIER AIR WILL FILTER INTO THE WESTERN AND CENTRAL PORTIONS OF THE AREA THROUGH THE DAY WITH ACTIVITY BECOMING MORE SCATTERED IN NATURE. TEMPERATURES WILL BE WELL BELOW NORMAL OVER MUCH OF THE AREA...ESPECIALLY COCHISE COUNTY DUE TO THE EXTENSIVE CLOUD COVER AND PRECIP. TROUGH WILL SWEEP THOROUGH THE AREA SUNDAY AND MONDAY...TIGHTENING GRADIENT WILL LEAD TO WINDY CONDITIONS ESPECIALLY ON SUNDAY WITH A FOCUS IN COCHISE COUNTY. ENERGY WILL SPLIT FROM THE TROUGH AND FORM A CUT-OFF UPPER LOW OVER SRN CALIFORNIA ON WEDNESDAY. THIS WILL KEEP CONDITIONS UNSETTLED THROUGHOUT THE WEEK AND WILL CARRY LOW END POPS THROUGH THE EXTENDED. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL DUE TO THE TROUGHINESS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.